Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 30, 2013, 4:40 AM EDT for Durham County, Granville County, Orange County, North Carolina. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 4:40 AM EDT (08:40 UTC)
- Expired
- Jun 30, 2013, 6:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Granville County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:45 AM EDT | FLASH FLOOD | Chapel Hill, NC | FRANKLIN STREET AT ESTES DRIVE WAS REPORTED FLOODED WITH ONE TO TWO FEET OF WATER AND IN THE PROCESS OF BEING CLOSED. |
| Jun 30, 4:45 AM EDT | FLASH FLOOD | Chapel Hill, NC | NUMEROUS STREETS IN CHAPEL HILL CLOSED DUE TO HIGH WATER |
| Jun 30, 5:00 AM EDT | FLASH FLOOD | Durham, NC | VEHICLE STALLED IN HIGH WATER ON PETTIGREW ST AT INDIANA AVE.... LIBERTY ST AT ALSTON AVE. CLOSED DUE TO HIGH WATER. |
| Jun 30, 5:45 AM EDT | FLASH FLOOD | Chapel Hill, NC | HIGH WATER AFFECTING CAMELOT VILLAGE APARTMENTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
450
WGUS52 KRAH 300840
FFWRAH
NCC063-077-135-301045-
/O.NEW.KRAH.FF.W.0023.130630T0840Z-130630T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
440 AM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 AM EDT
* AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2.5 INCHES OF RAIN HAS
FALLEN OVER CHAPEL HILL IN LESS THAN AN HOUR.
* LOCATIONS THREATENED WITH FLOODING INCLUDE BUTNER...CHAPEL HILL...
CARRBORO AND DURHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3613 7869 3607 7873 3607 7875 3603 7876
3587 7887 3587 7899 3586 7902 3587 7918
3615 7898
$$
WSS3 follow-up statements
036
WGUS72 KRAH 300914
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT SUN JUN 30 2013
NCC063-077-135-301045-
/O.CON.KRAH.FF.W.0023.000000T0000Z-130630T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-ORANGE NC-
514 AM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM COUNTIES...
AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS THAT WERE REDEVELOPING OVER THE SAME AREA
PRODUCING FLOODING IN SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE
AND DURHAM COUNTIES. DOPPLER RADAR ESTIMATED THAT OVER TWO INCHES OF
RAIN HAS FALLEN OVER SECTIONS OF CHAPEL HILL AND DURHAM.
ORANGE COUNTY 911 REPORTED THAT FRANKLIN STREET AT ESTES ROAD WAS
BEING CLOSED DUE TO OVER A FOOT OF WATER FLOWING ACROSS THE
ROAD.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
BUTNER...DURHAM...GORMAN...CHAPEL HILL AND CARRBORO.
FLASH FLOODING IS POSSIBLE IN THE FOLLOWING STREAMS AND
DRAINAGES...NEW HOPE CREEK...MORGAN CREEK...AND BOOKER CREEK IN
ORANGE COUNTY...AND THIRD FORK CREEK...ELLERBE CREEK AND NORTHEAST
CREEK IN DURHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3613 7869 3607 7873 3607 7875 3603 7876
3587 7887 3587 7899 3586 7902 3587 7918
3615 7898
$$
WSS227
WGUS72 KRAH 301016
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 AM EDT SUN JUN 30 2013
NCC063-077-135-301045-
/O.CON.KRAH.FF.W.0023.000000T0000Z-130630T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-ORANGE NC-
616 AM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM COUNTIES...
AT 606 AM EDT...THE THUNDERSTORMS WITH THE HEAVY RAIN HAVE EXITED
THE REGION. HOWEVER WATER LEVELS WERE STILL RISING ON AREA CREEKS
AND STREAMS DUE TO THE 2 TO 3 INCHES OF RAIN THAT FELL BETWEEN 330
AM AND 5 AM. OFFICIALS IN CHAPEL HILL REPORT THAT NUMEROUS STREETS
ARE CLOSED DUE TO HIGH WATER. FIRST RESPONDERS WERE HAVING
DIFFICULTY REACHING RESIDENTS AT AN APARTMENT COMPLEX DUE TO THE
HIGH WATER IN THE PARKING LOT BEING TOO DEEP TO NAVIGATE. A FEW
STREETS IN DURHAM WERE ALSO CLOSED DUE TO VEHICLES STALLED IN HIGH
WATER.
WATER LEVELS SHOULD BEGIN TO RECEDE SHORTLY. ONLY A FEW RAIN SHOWERS
ARE EXPECTED THROUGH 8 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AREA CREEKS AND STREAMS WILL FLOW SWIFTLY THROUGH MID MORNING.
RESIDENTS SHOULD AVOID AREAS WHERE WATER OF UNKNOWN DEPTH COVERS
THE ROAD. DO NOT VENTURE PAST BARRICADES OR CONES PLACED TO BLOCKED
OFF FLOOD SECTIONS OF ROADWAYS.
&&
LAT...LON 3613 7869 3607 7873 3607 7875 3603 7876
3587 7887 3587 7899 3586 7902 3587 7918
3615 7898
$$
WSS071
WGUS72 KRAH 301045
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT SUN JUN 30 2013
NCC063-077-135-301052-
/O.EXP.KRAH.FF.W.0023.000000T0000Z-130630T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-ORANGE NC-
645 AM EDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT FOR SOUTHEASTERN
ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM COUNTIES...
AT 642 AM EDT...WATER LEVELS WERE RECEDING ACROSS CHAPEL HILL AND
DURHAM. THUS THE FLASH FLOOD WARING WILL BE ALLOWED TO EXPIRE.
FAST FLOWING WATER IN AREA CREEKS AND STREAMS WILL STILL OCCUR
THROUGH MID MORNING. MOTORISTS SHOULD BE ON THE LOOKOUT FOR AREAS
WHERE LARGE PONDS OF WATER COVER THE ROADWAY. AVOID TRAVELING
THROUGH WATER OF UNKNOWN DEPTH.
LAT...LON 3613 7869 3607 7873 3607 7875 3603 7876
3587 7887 3587 7899 3586 7902 3587 7918
3615 7898
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:20 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 3:20 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 AM EDT SUN JUN 30 2013 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL REMAIN OVER THE EASTERN PART OF THE COUNTRY THROUGH WEDNESDAY. THIS WEATHER SYSTEM WILL CAUSE PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL NC...ESPECIALLY MONDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 3 AM SUNDAY... AN UNSEASONABLE DEEP MID/UPPER LEVEL TROUGH WILL AMPLIFY FURTHER TODAY ACROSS THE OH/TN VALLEY REGION... WITH CENTRAL NC CAUGHT BETWEEN THIS FEATURE AND THE WESTERN ATLANTIC RIDGE. THIS WILL ALLOW FOR SOUTH/SOUTHWESTERLY FLOW THROUGHOUT THE COLUMN TO INCREASE TODAY AND PW'S TO INCREASE BACK ABOVE 2 INCHES ACROSS THE EASTERN HALF/THIRD OF THE AREA TODAY. THIS COMBINED WITH INCREASING UPPER DIVERGENCE AND WEAK SUBTLE IMPULSES EMBEDDED IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT WILL ALLOW FOR PERIOD OF SHOWERS AND STORMS TODAY WITH HEAVY RAIN... ESPECIALLY ACROSS THE EASTERN HALF/THIRD OF THE AREA. WILL GO WITH POPS RANGING FROM HIGH CHANCE NORTHWEST (WHERE MOISTURE WILL BE THE LEAST) TO CATEGORICAL ACROSS THE EAST/SOUTHEAST. WE SHOULD SEE SEVERAL ROUNDS OF CONVECTION TODAY AND TONIGHT... WITH THE POSSIBILITY OF TRAINING STORMS IN THE DEEP SOUTH/SOUTHWESTERLY FLOW. EXPECT THE ACTIVITY WILL BE MORE MULTICELL GIVEN THE DEEP LAYER SHEAR IS EXPECTED TO BE IN THE 25 TO 35 KT RANGE. HOWEVER... GIVEN THE EXPECTED MOIST COLUMN AND POOR LAPSE RATES... THINK THE SEVERE THREAT WILL GENERALLY BE LOW LIMITED TO ISOLATED DAMAGING WIND GUSTS. THINK THE WESTERN PIEDMONT MAY STAND THE BEST CHANCE AT SEE A SEVERE STORM OR TWO... GIVEN A BIT MORE DRIER AIR ALOFT. STILL THINK THE MAIN THREAT TODAY WILL BE FROM THE HEAVY RAIN AND POSSIBLE FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME... AS FLASH FLOOD GUIDANCE VALUES ARE STILL A GOOD 2-3 INCHES FOR ONE HOURS ACROSS OUR EASTERN AND SOUTHEASTERN PORTION OF OUR AREA.... WHERE WE EXPECTED THE BEST COVERAGE OF HEAVY RAIN TODAY... ALONG WITH A STORM MOTION IN THE 20 TO 25 MPH RANGE (ALTHOUGH TRAINING OF STORMS WILL BE POSSIBLE GIVEN THE FLOW). WITH THAT SAID... THE WESTERN ATLANTIC RIDGE BEGINS TO PUSH WESTWARD A BIT TONIGHT INTO MONDAY... AS THE UPPER TROUGH AXIS RETROGRADES EVER SO SLOWLY WESTWARD. THIS WILL LIKELY SHIFT THE HIGHER PW'S WESTWARD INTO OUR WESTERN AREAS AS WELL... WHERE THE LOWER FLASH FLOOD GUIDANCE VALUES ARE. FOR NOW... WILL OPT TO WAIT AND SEE HOW THE SHOWERS AND STORMS EVOLVE TODAY... KEEPING IN MIND THAT A FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY THROUGH TUESDAY... PERHAPS INTO WEDNESDAY. WRT CHANCES SHOWERS AND STORMS TONIGHT INTO MONDAY... EXPECTED PERIODS OF SHOWERS AND STORMS WILL CONTINUE... WITH GREAT COVERAGE AREAWIDE. EXPECT HIGH TEMPS TODAY AND MONDAY WILL BE HAMPERED BY THE AMOUNT OF MOISTURE/CLOUD COVER... ESPECIALLY ON MONDAY WHEN SHOWER/STORM COVERAGE IS EXPECTED TO BE THE GREATEST. THUS... WILL GO WITH HIGHS TODAY IN THE MID TO UPPER 80S... WITH HIGHS IN THE LOWER TO MID 80S MONDAY. IT WILL BE WARM AND MUGGY TONIGHT... WITH LOWS IN THE LOWER 70S... WITH EVEN SOME MID 70S FOR AREAS THAT MISS OUT ON THE RAIN. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 320 AM SUNDAY... MONDAY NIGHT THROUGH WEDNESDAY...A STRONG UPPER LEVEL HIGH OVER THE WESTERN ATLANTIC WILL IMPEDE THE EASTWARD PROGRESSION OF ANY STORM SYSTEMS FROM THE CENTRAL U.S. THIS PERIOD. THUS THE UPPER LEVEL LOW OVER THE OH VALLEY MONDAY NIGHT WILL SLOWLY RETROGRADE TO A POSITION OVER THE LOWER MISSOURI VALLEY BY EARLY WEDNESDAY. THE CIRCULATION AROUND THIS LOW AND THE ATLANTIC HIGH WILL RESULT IN A DEEP SLY FLOW OVER THE CAROLINAS. THIS FLOW WILL ORIGINATE OVER THE MOISTURE-RICH SOUTHERN GULF WHERE PRECIP WATER VALUES ARE IN THE 2.25-2.4 INCH RANGE THIS MORNING. THIS MOISTURE LADEN AIR MASS WILL SERVE AS A LAUNCHING PAD FOR SHOWERS AND T-STORMS TO DEVELOP...ESPECIALLY DURING THE HEAT OF THE DAY OR WITH THE PASSAGE OF ANY UPPER LEVEL DISTURBANCES. THUS...EXPECT ABNORMALLY HIGH POPS FOR THIS TIME OF YEAR MONDAY NIGHT THROUGH WEDNESDAY. POTENTIAL WILL EXIST FOR LOCALIZED FLOODING AS DEEP SLY FLOW WILL LIKELY RESULT IN CONVECTION TRAINING REPEATEDLY OVER THE SAME LOCATION. WHILE THE NEED FOR A FLOOD OR FLASH FLOOD WATCH NEEDS TO BE CONSIDERED...DIFFICULT TO PINPOINT TIME AND LOCATION DUE TO THE LACK OF A LOW LEVEL BOUNDARY TO FOCUS CONVECTION. NOT OUT OF THE QUESTION THAT 1-3 INCHES OF RAIN WILL FALL ACROSS CENTRAL NC MONDAY NIGHT THROUGH WEDNESDAY WITH LOCALLY HIGHER AMOUNTS PROBABLE. BEST ROUTE AT THIS TIME IS TO HIGHLIGHT FLOODING THREAT IN HWO. EXTENSIVE CLOUDINESS AND SCATTERED-NUMEROUS SHOWERS/STORMS WILL LIMIT NORMAL DIURNAL TEMP TREND. WHILE OVERNIGHT MIN TEMPS WILL BE IN THE MUGGY UPPER 60S TO LOWER 70S...AFTERNOON TEMPS IN THE LOW-MID 80S WILL BE COMMON (VERSUS NORMAL UPPER 80S TO NEAR 90). && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 320 AM SUNDAY... THURSDAY THROUGH SATURDAY SHOULD SEE A GRADUAL DIMINISHING IN THE CONVECTIVE COVERAGE AS MAIN MOISTURE PLUME SHIFTS WESTWARD IN RESPONSE TO ATLANTIC HIGH BUILDING WESTWARD. RESIDUAL MOISTURE COUPLED WITH HEATING WILL CAUSE ISOLATED-SCATTERED AFTERNOON CONVECTION. AFTERNOON TEMPS WILL RETURN TO NEAR NORMAL LEVELS AS BUILDING HEIGHTS ALOFT WILL LEAD TO DRIER AIR AND BETTER POTENTIAL FOR PARTLY SUNNY SKIES. AFTERNOON TEMPS THURSDAY IN THE MID-UPPER 80S....RISING INTO THE THE UPPER 80S TO AROUND 90 FRIDAY-SATURDAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AS OF 140 AM SUNDAY... 24-HR TAF PERIOD: MOISTURE CONTINUES TO INCREASE ACROSS THE AREA THIS MORNING AS A DEEP TROUGH ALOFT CENTERED TO THE WEST OF THE AREA INCREASE SOUTHERLY/SOUTH-SOUTHWESTERLY FLOW. THIS WILL LEAD TO ANOTHER ROUND OF LOW STRATUS THIS MORNING... FIRST ACROSS THE EASTERN SITES (KFAY/KRWI/KRDU) THEN... SPREADING WEST TO THE TRIAD TERMINALS (KGSO/KINT). EXPECT CIGS WILL GENERALLY RANGE FROM IFR TO LOW END MVFR. WITH MOISTURE CONTENT HIGHER ACROSS EASTERN PORTIONS OF CENTRAL NC... EXPECT CIGS WILL BE SLOWEST TO LIFT THERE AFTER SUNRISE... ALONG WITH THE THREAT OF A FEW SHOWERS AND STORMS FROM TIME TO TIME THIS MORNING. EXPECT CIGS WILL GENERALLY BECOME VFR FROM 13 TO 17Z ACROSS THE AREA (MAYBE LINGERING A BIT LONGER AT KFAY/KRWI DEPENDING ON ANY SHOWER/STORM ACTIVITY). WILL GO WITH VCSH FROM LATE MORNING INTO THE AFTERNOON FOR THE EASTERN TAF SITES... GIVEN THE SUFFICIENT MOISTURE EXPECTED ACROSS THE EAST... ALONG WITH THE PRESENCE OF SMALL AMPLITUDE DISTURBANCES EMBEDDED WITHIN UNSEASONABLY STRONG S/SW FLOW ALOFT. SHOWERS AND STORMS WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE AREA... BUT CONFIDENCE IN THE COVERAGE IS NOT HIGH ENOUGH TO MENTION IN THE TAFS AT THIS TIME. ANY SHOWERS AND STORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND LOW VISBYS... ALONG WITH SOME GUSTY WINDS. THE THREAT FOR SHOWERS AND STORMS WILL CONTINUE INTO THE EVENING AND OVERNIGHT AS CENTRAL NC WILL REMAIN IN A FAVORABLE LOCATIONS FOR CONTINUED PERIODS OF SHOWERS AND THUNDERSTORMS. LOOKING AHEAD: EXPECT ATYPICALLY WIDESPREAD AND PERSISTENT SHOWERS/THUNDERSTORMS THROUGH MID-WEEK IN ASSOCIATION WITH AN UNSEASONABLY DEEP UPPER LEVEL TROUGH CENTERED JUST WEST OF THE APPALACHIANS AND PLENTIFUL GULF/ATLANTIC MOISTURE DOWNSTREAM OVER THE CAROLINAS. COVERAGE AND INTENSITY OF CONVECTION WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING HOURS EACH DAY...WITH LINGERING ACTIVITY POSSIBLE DURING THE OVERNIGHT HOURS AND AN ABOVE NORMAL POTENTIAL FOR IFR/LIFR STRATUS OR FOG DURING THE MORNING HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD/VINCENT
Hazardous weather outlook, Jun 30, 4:02 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 402 AM EDT SUN JUN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 402 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUN- OFF...CAUSING WATER LEVELS ON AREA CREEKS AND STREAMS TO RISE QUICKLY...POSSIBLY LEADING TO FLASH FLOODING. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH THE PRIMARY SEVERE WEATHER THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED ONCE IT BECOMES MORE CERTAIN WHEN AND WHERE THE WIDESPREAD HEAVY RAIN WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 30, 1:00 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
100 AM EDT SUN JUN 30 2013
NCZ042-043-078-089-300700-
JOHNSTON-SAMPSON-WAYNE-WILSON-
100 AM EDT SUN JUN 30 2013
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
SAMPSON...WAYNE...AND WILSON COUNTIES THROUGH 300 AM EDT...
AT 1259 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN 7 MILES NORTHWEST OF HARRELLS...OR ABOUT 13 MILES SOUTH OF
CLINTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURKEY...MOUNT OLIVE...
BROGDEN...WALNUT CREEK...ELROY...AND...GOLDSBORO...EUREKA.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3461 7832 3467 7833 3490 7854 3575 7806
3564 7771 3557 7782 3542 7782 3537 7780
3534 7782 3518 7783 3515 7790 3519 7801
3518 7816 3489 7814 3474 7819 3472 7813
3472 7811 3455 7826
TIME...MOT...LOC 0459Z 208DEG 24KT 3481 7826
WSSSpecial weather statement, Jun 30, 3:24 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 AM EDT SUN JUN 30 2013
NCZ008-024>026-040-041-300815-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-WAKE-
324 AM EDT SUN JUN 30 2013
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SECTIONS OF
WAKE...ORANGE...GRANVILLE...DURHAM AND CHATHAM COUNTIES THROUGH 415
AM EDT...
AT 322 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH HEAVY RAIN OVER JORDAN LAKE...OR ABOUT 7 MILES NORTHEAST OF
PITTSBORO...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PARKWOOD...CHAPEL
HILL...CARRBORO...DURHAM...AND...BETHESDA...GORMAN...BUTNER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING. SOME PLACES WILL PICK-UP AN INCH
OF RAIN IN LESS THAN AN HOUR.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3624 7896 3614 7840 3558 7899 3559 7905
3563 7912 3562 7915 3565 7930 3584 7927
3584 7924 3591 7926 3624 7920
TIME...MOT...LOC 0722Z 212DEG 26KT 3579 7904
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:00 AM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 2 hr |
| Jun 30, 3:24 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 51 min |
| Jun 30, 4:10 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 110 min |
| Jun 30, 5:34 AM EDT | Areal Flood Advisory | RAH | Granville, Vance, Warren | 3 hr |
| Jun 30, 1:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 60 min |
| Jun 30, 2:03 PM EDT | Special Weather Statement | RAH | Bladen | 42 min |
| Jun 30, 2:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 64 min |
| Jun 30, 2:42 PM EDT | Special Weather Statement | RAH | Chatham | 33 min |
| Jun 30, 2:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 118 min |
| Jun 30, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 50 min |
| Jun 30, 3:18 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Jun 30, 3:28 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 3 days |
| Jun 30, 3:52 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jun 30, 4:16 PM EDT | Areal Flood Advisory | RAH | Richmond | 104 min |
| Jun 30, 5:12 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 30, 5:33 PM EDT | Special Weather Statement | RAH | Scotland | 27 min |
| Jun 30, 5:50 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jun 30, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 48 min |
| Jun 30, 6:10 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| Jun 30, 6:15 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 30, 6:35 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jun 30, 6:48 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 4 hr |
| Jun 30, 7:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Jun 30, 7:51 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jun 30, 7:52 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.